Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Doe birth control pills cause reduced sexual drive?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 2633 Questions
I have taken birth control off and on for 15 years. After around the age of 30, I began to notice a change in the way I felt when taking them. Having just moved to a new city and seeing a new obgyn she prescribed what she believed to be the least reactive BC pill. Within two weeks, I noticed a lack of orgasm during sex, and within 2 months I has basically no sex drive at all. I stopped taking the pill, however after almost 2 years it never came back!! This has created extreme stress on my relationship and also on myself. I think I have managed to have sex 4 times this year and when I did, I was not turned on and felt very little orgasm. I am worried it will never come back! I also feel that I am becoming angrier due to the lack of sexual connection I seem to feel. I do no think this has anything to do with my partner either because I cannot even orgasm with I masturbate, either. Is there any solution to this or am I damned to celibacy forever?The birth control pill i was prescribed was loestrin FE
Posted Mon, 17 Mar 2014 in Pregnancy
Answered by Dr. Richa Agarwal 52 minutes later
Brief Answer: You need to be evaluated... Detailed Answer: Hi, Thanks for writing to us. I have used this drug many a times at my clinic. Reduced sexual drive is not common side effect however it is reported by some women with this medicine. However as you are off this medicine for more than 2 years, I fail to understand why you haven't improved yet. Symptoms improve in a few months after I stop the drug. In this instance, you need to be evaluated further before starting treatment. I would order for serum testosterone, thyroid function tests, estrogen and progesterone level before start any medicine. As you go through the tests, you may start vivadona, an ayurvedic medicine twice daily for couple of months. It has shown excellent results in most my patients. A multivitamin pills and another drug known as fildenafill may be used after investigations. I encourage you to consult a gynecologist and discuss with him/her about the aspects I just wrote. You should be able to get your sex drive back. In the interim, start meditation; include plenty for fruits and nuts in your diet; and if need consult a sexologist to understand psychological aspects of sexual desire. Hope I was informative. If you have further questions I will be happy to help you. Good luck. Regards Dr.Richa
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor